A. A. Yusenko

Search this author in Google Scholar


Articles: 1

On decompositions of the identity operator into a linear combination of orthogonal projections

S. Rabanovich, A. A. Yusenko

↓ Abstract   |   Article (.pdf)

Methods Funct. Anal. Topology 16 (2010), no. 1, 57-68

In this paper we consider decompositions of the identity operator into a linear combination of $k\ge 5$ orthogonal projections with real coefficients. It is shown that if the sum $A$ of the coefficients is closed to an integer number between $2$ and $k-2$ then such a decomposition exists. If the coefficients are almost equal to each other, then the identity can be represented as a linear combination of orthogonal projections for $\frac{k-\sqrt{k^2-4k}}{2} < A < \frac{k+\sqrt{k^2-4k}}{2}$. In the case where some coefficients are sufficiently close to $1$ we find necessary conditions for the existence of the decomposition.


All Issues